DILI (drug induced liver injury) in a 9-month-old infant: a rare case of phenobarbital-induced hepatotoxicity

Anna Paola Pinna, Gabriella Locci, Maria Furno, Daniela Fanni, Gavino Faa, Anna Maria Nurchi

Abstract


Phenobarbital is one of the most commonly prescribed antiepileptic drugs in childhood, but it can rarely cause serious adverse effects, such as hepatotoxicity that includes a broad clinical spectrum (from isolate hypertransaminasemia to acute liver failure). We describe a case of DILI in a 9-month-old infant caused by chronic therapy with phenobarbital.


Keywords


DILI; infant; phenobarbital; CYP3A4

Full Text: PDF Number of abstract views: 3381 Number of PDF views/downloads: 3606

 

N.B. All JPNIM articles are accessible in Open Access. You can access the page containing the full PDF article just by clicking on the “Full Text: PDF” link at the bottom of the abstract page. On the full article page, if the article doesn’t load properly in the PDF view window, please wait a few seconds or click on the “Download this PDF file” link.

Technical advice. If you are using Firefox and you are experiencing problems, please set the browser preferences as follows: Firefox > Preferences > Advanced > General > Accessibility > deselect "Warn me when web sites try to redirect or reload the page".

Privacy Policy. English text: Privacy Policy; Italian text: Privacy Policy.

Cookie Policy. English text: Cookie Policy; Italian text: Cookie Policy.